Home » Frequently asked Questions on Health » Should I continue medicines for cholesterol and thyroid?

Should I continue medicines for cholesterol and thyroid?

Q: I am a 45 years old male suffering from high blood pressure for the last five years. Initially, my doctor had prescribed Aten 50, later he changed it to Nubeta 5. He again changed this to Teleact 40. My blood pressure remains 140/155 - 95/85 mmHg. After taking these medicines, I am having a digital blood pressure machine, which always shows my blood pressure around 120-70 mmHg. But my doctor never believed these readings and suggested to continue with the prescribed medicine. I underwent ultrasonogram of the abdomen, ECG and blood sugar tests. Later I underwent high sensitive ERCP, lipid profile and thyroid function tests. All came normal except total cholesterol level which was more than 200 mg/dl. My T3, T4 are OK but TSH level was around 13. The doctor suggested Eltroxin 50 for thyroid and Rozavel F for lowering cholesterol. I took these medicines for three months. Now, my cholesterol level has reduced to 126 mg/dl but my fasting blood sugar has elevated to 148 md/dl. I stopped taking medicine for cholesterol and thyroid for a month but continued with Teleact 40. Then I again underwent blood sugar test at two different laboratories. One showed my fasting blood sugar level - 90 mg/dl and PP – 72 mg/dl. Another laboratory result showed fasting blood sugar level - 110 mg/dl and PP – 95 mg/dl. Should I continue medicines for cholesterol and thyroid?

A:There is not much confusion when we put everything together. You have subclinical hypothyroidism as TSH is high and for this you should take Thyroxine 50 ugm every day and get your TSH done after 6 weeks for further adjustment in the doses. There is something called as whitecoat hypertension which means that blood pressure (BP) increases when a person goes to a doctor. You may change the doctor or get your BP readings from another instrument. Also get your retina examined from a eye specialist and if any BP changes this will suggest that you have high BP. Regarding your blood glucose levels; you had high levels at one time which may be due to stress or some infection or one of the medications esp. Aten, but as your levels are normal do not worry but keep a good lifestyle as you are at high risk to develop diabetes later on. This is not uncommon to see lower PP blood glucose levels than fasting and this is something to do with the abnormal insulin response to meals. This also suggests that you are at high risk for diabetes mellitus.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic

Latest stories

Woman Gives Birth To 'Miracle Twins' Naturally, Discharges Self Hours Later

Thu, 21 Sep 2017 14:30:15 IST
Apparently she had no idea that she was giving birth to twins and then the natural delivery of the kids made the doctors describe it as "miraculous". The kids are joined at the abdomen and share an umbilical cord. Doctors say that they "desperately need surgery".

Shocking Rise In Premature Baby Deaths, Reveals Study

Thu, 21 Sep 2017 12:33:03 IST
There has been a tremendous rise in the number of neonatal deaths in connection with premature births and babies with low-birthweight over the period of past 15 years even though the country has witnessed decline in early deaths from infections, according to health officials.

Hyderabad: Senior Doctor Attacked At Gandhi Hospital, 250 Juniors Boycott Duties

Thu, 21 Sep 2017 11:30:47 IST
Doctors tried to save him but he succumbed to the attack, post which, his family attacked the doctors saying that they did not pay much attention to the patient.

Woman Revived After 30 Minutes Of Death!

Thu, 21 Sep 2017 10:30:16 IST
She suffered a cardiac arrest just before the surgery began and it was no less than a miracle when the doctors were able to revive her 30 minutes after she suffered a cardiac arrest.

Regional Cancer Centre Gets Clean Chit From Government-Appointed Panel

Wed, 20 Sep 2017 14:30:13 IST
Kerala Joint DME Sreekumari's team has given a clean-chit to the Regional Cancer Centre (RCC) with respect to the allegations that a 9-year-old girl patient who was admitted to the RCC, was given HIV-infected blood.